Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Side effect of STOPPING Fosamax
sarasaraff posted:
I took 8 weeks of fosamax and weeks 6 and 7 had too many side effects
* constipation [3-4 days at a time>
* gas
* bloating
* abdominal pain to pressure

Talked with MD and refused to refill prescription. 7-10 days after stopping I have been PLAGUED with diarrhea several times a day with the gas.

My Endocrinologist states she has never heard of side effects like this happening when STOPPING.

I am taking otc anti-diarrheal meds daily and am miserable
sarasaraff responded:
Just as an add on...

I have hyperparathyroidism with a suspected tumor. Had one of these little beauties removed in 2009. The Fosamax was suggested as a way to fool the tumor and stop the calcium being taken from the bones on directive of the affected parathyroid. I think having the surgery to remove this is a better option.
bonebabe responded:
This sounds more like side effects of calcium than Fosamax. Never heard of anybody on bisphosphonates having this. But many people taking calcium supplements do.
sarasaraff replied to bonebabe's response:
The only supplement being taken is Vit D3 1000 IU per day.

I was absolutely normal before taking Fosamax. Now I've gone from constipation to diarrhea.

...and yes, high blood calcium is a sign of hyperparathyroidism
bonebabe replied to sarasaraff's response:
If you were normal, why take the Fosamax in the first place?
Hyperparathyroidism is a huge risk factor for osteoporosis.
sarasaraff replied to bonebabe's response:
What was 'NORMAL' were my bodily FUNCTIONS. before Fosamax.

During the usage, I acquired most of the side effects listed in the disclosure, including horrid CONSTIPATION

AFTER the usage, instead of constipation....
it turned to SEVERE DIARRHEA

The drug was a suggestion of the endocrinologist to avoid ANOTHER parathyroid surgery

Helpful Tips

Good luck... More
Was this Helpful?
2 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the National Osteoporosis Foundation website